Monday, April 28, 2008

Daycare Nightmare #642

You find a pill on the floor of the infant room.

No joke.

My daughter was on a playmat exactly 2 feet from said pill. Where did it come from? Who knows? No one there knew - or was fessing up at least.

It's hard for me to know how upset to be. I've felt rather secure with Natalie where she's at and all adults in the room did seem very concerned. The director walked in right after I saw the pill and was noticably concerned. Hmm.. Was this "oh crap, a parent found this" concern? Or genuine concern for a pill on the floor? I'm leaning toward option B but you never can be TOO trusting.

Obviously the first question is "how did it get there?" But then the next question is, "what kind of pill was it?" I've never seen it before. It was a small white oval pill with the letters A B on it and a score mark for where you can split it in two. I looked it up online and Ritalin has an A B on it but it's round. Anyone know what this could have been?

So how much hell do I raise with the director when I go pick her up tomorrow? We've generally been pleased with the quality of care she receives there. But a pill on the floor of the infant room? That's no small offense in my mind. I shudder to think of what COULD have happened.

5 comments:

Angela said...

Scary! If you really want to find out, go to your pharmacist with the description:
inscription
scored/not scored
shape & type (capsule, gelcap,tablet, round, oblong, etc)
color

They can usually figure out which manufacturer it is, and then if there's any question, they can call the pharma company for an ID.

I used to answer these questions in one of my old jobs...but usually it was over concern of the wrong pill being put into the bottle so they had a manufacturer to begin with.

Others were parents calling because they found the pill in the pants of their teenager and they wanted to know what it was (It was usually vicodin or oxycontin).

Pipsylou said...

I would ask more about it. Go to your pharmacist and ask what it was. This might make a big difference. If it's an antipsychotic, HUGE problem. A high dosage can put an infant in ICU. If it's someone's tylenol, I don't think that's as big a deal. You know what I mean?

Pipsylou said...

I guess my point was that it might shed some light on how it might have gotten there. I don't think I made any sense.

Miriam said...

Oh my goodness!!! I'd be interested to know what that pill was as well - very scary. Very glad to know that it wasn't in Natalie's mouth when you found it although it sounds like it very well could have been. I'd definitely make it any issue at the daycare - like an earlier comment said - if it was psychotrophic medicine intended for an adult that could have been very bad!

Kevin said...

Well I brought the concern to the director the next morning and they did take action to make sure all personnel were keeping medication in the designated lock-box (I saw the lockbox myself)..

To their defense, the pill could have ended up there from any of the parents that came in to pick up their kid, and by no fault of the staff. That being said, the administration distributed a letter to all staff/parents that no bags of any sort were to be brought into the kid areas, to avoid possible spillage of such pills from baggage in the future. While I'm not thrilled this happened, stuff does happen out of our control (or anyone's) and I'm glad they took measures to assure the chances of repeat are lessened.

-Kevin